Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

152 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Diabetic and SGPT level 182 . How to reduce the level?

Answered by
Dr.
Dr. Das Arindam

General & Family Physician

Practicing since :2008

Answered : 1416 Questions

default
Posted on Mon, 17 Dec 2012 in Diabetes
Question: My SGPT is 182 .how to reduce the level of sgpt, i am diabetic also. what are the proper retion of LDL AND HDL. LDL should be low or high . or HDL should be low or high.
doctor
Answered by Dr. Das Arindam 48 minutes later
Hello,
Thank you for posting a question.

Firstly, I am discussing your lab reports.

Serum triglyceride is higher than desirable level. LDL is within desirable level. HDL is lower than required. Serum cholesterol is also within desirable level. VLDL is higher than normal level. LDL: HDL RATIO is 2.08 which is within normal limit (normal limit is 0.5 to 3). But, the desirable HDL level is >60mg/dl. It is the good lipid. It protects your heart. So, higher level is good for health. But LDL is the bad lipid. It should be below 130 mg/dl.

Serum alkaline phosphatase is mildly higher than normal. SGOT and SGPT all are increased. Serum protein is within normal limit. This higher level of SGPT is seen in hepatocellular injury in acute alcoholic liver disease, obstructive jaundice, and others. To differentiate these conditions you have to consult with a gastroenterologist for further evaluation.

So, from above discussion, it is clear that you have to lower the triglyceride level and SGPT level.

You have to follow the followings:
1.     First and foremost thing is to take low fat diet. Use vegetable oils with lower saturated fatty acid levels for cooking purpose. Consult with a dietician for giving you an appropriate diabetic and low fat diet chart. Follow that chart.
2.     You have to take atorvastatin and fenofibrate group of drugs to bring the lipid profile in normal level.
3.     For liver abnormality, you have to do an ultrasound scan of whole abdomen to rule out any abnormality.
4. You have to take liver protective medicines. Consult with a gastroenterologist for thorough clinical examination, for ordering required investigations and for further management.

Hope this information suffices. Let me know, if you have any more question.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Das Arindam 6 minutes later
Is liver tonic good for this.
doctor
Answered by Dr. Das Arindam 19 minutes later
Hello,
Thank you for writing back.

Yes liver tonic is helpful in this condition. But first any other diseases like alcoholic liver disease should be ruled out. For this, consult with a gastroenterologist, as I previously told.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Lab Tests
Medical Topics ,   ,  

Recent questions on  Lipoprotein

doctor1 MD

I am a 47 year old diabetic lady, who had a Gastric Band fitted three years ago, and lost 6 stones. Before having this procedure, I had slightly raised cholesterol, but not high enough for medication. Over the last three years my Total Cholesterol level has gradually increased from 5.4 to now 7.1 My Bad cholestrol is very high, but my good cholesterol is VERY good, I don t have the exact figures. My Dr put me on Simvastatin approx three years ago. I took them willingly, and carried on my life as best I could, not realising how tiered and exhausted they made me feel with lots of aches and pains, I thought my problems where early menopause. Anyway last year after much research on the internet, I discovered that statins could give bad side affect in concentration and tiredness and muscle weakness, so I decided to address this with my Dr. Who instead of listening, gave me another tablet to take on top of the statins, because my cholesterol had started to rise again. (Sorry don t have the name of this one) I took these for a month, and they made me almost incapable of getting out of bed, the tiredness was so debilitating. I decided to stop taking them, and the Simvastatins. So I gradually weaned myself off of the drugs. I had decided not to tell the Dr, so I did it on my own. Anyway, when I went back to the Dr about something else a few months later, I told them what I had done, they strongly advised me to take another type of Statin. This time Atrovastatin 10mg was to be taken. I said I would but if they made me feel bad, I would stop them straight away. I took them for 10 days and started to get all the same side effects so just stopped, and the Dr could not persuade me to re take them. Then this year I have had a cholesterol test, and I am now showing a total of 7.1 When they told me how high it was, I said I didn’t care, because Id rather die tomorrow, than spend any more time taking these drugs. Anyhow they persuaded me to have one more try, and have given me Fluvastatin 20mg. That was nearly a month ago, and I haven’t talked myself into starting to take them yet, but would just like some general advice about High Cholesterol. Does high cholesterol mean that I’m going to have a heart attack or does it just mean I might? I do have heart problems in my family, my mother died at 48 of a massive stroke, but she was very over weight, and my father has just been prescribed Simvastins, for his high cholesterol, and he like me now, is a very slight man, he is 74 years old, and has developed Altzimers. He has also started to complain about tiredness and weakness ( possibly the same side effects as me). He does not eat a lot of high fat foods, and often forgetting to eat at all unless it is put infront of him. Can cholesterol really be inherited? What can I do? I live in the Mediterranean most of the time, so I feel my life style is very healthy. I eat plenty of fruit and veg, I drink moderately and do not smoke. We cant get takeaway food here, so nearly everything is prepared from scratch. My only vice is butter, and that is only when I m worrying about all this. Is there any alternatives to Statins, I did read something about a dialysis machine for cholesterol? But that was a long time ago, and was in the early stage of development. Should I try these next ones, or just forget it and see what happens. I like my life now, When I was on the Simvastatins, I felt I had no life at all, almost like I was taking part in someone else s life, not quite mine. I don t want to go back to feeling like that. Please help....

doctor1 MD

i have routine blood work done yearly and last month my GFR came back 59, HCT 31, nml w/ cr 1.0. i have markers for sjogrens, not clinical diagnosis, chol 203, hdl 54, ldl 110 triglycerides 88 and BP is 110/70 s ballpark average, microprotein 44 in urine from 4 last sept. i have no other healthproblems. repeat GFR 58, HCT 37 bun/cr same, chol level same but CO2 20, and microprotein is down to 8 in urine (cut protein down to minimum..i was big protein eater). i am worried about GFR. only thing i can think of that could have caused this is taking ibuprofen/benadryl during a 3 week period when i broke my rib prior to having labs drawn..and i took the ibuprofen regularly. i drink lots of water always. also since feb, i have increased exercise phenomenally. is it possible to turn this GFR around? and how quick does kidney failure take? am i on a downward spiral? i have next appt w/ Primary doc in 1 month, am repeating labs til then. what can i do that i am not doing to retard/repair circumstances? is it permanent damage?..

doctor1 MD

Dear colleaggues, I'm Ingrid Hilman, MD, 58 years. had my stenting on 17 Feb, 3 stents in LAD and RCA.

Since 2 weeks ago, I develop severe headaches, esp during the iningt or when I wake up in the morning and also palpitation (heart rate > 90). I feel weak during palpitation. I do not have hypertension (my BP is between 90-110 and 70-80). I do not have obesity, smoking habits, my lab is pretty good only LDL 100.

Is this because of the herbresser that I take 3 times a day?

Other drug that I take;

- Aspirin 1 x 100 mg

- Plavix 1 x 75 mg

- Lipitor 1 x 10 mg.

Appreciate your inputs on my above complaints. Thank you very much

doctor1 MD

HI,
I'm a yoga teacher/massage therapist, age 35, 98 lbs. I often experience fast resting heart rate (up to 80 from a normal 72). I've been having faint chest pain of late. My cholesterol is 198, trig 77, HDL 79, LDL 104. Also I've had insomnia problems for many years now. Is it possible that I'm over excersizing and straining my heart?
thanks, worried

doctor1 MD

please look on attached report what is hilited and what is cause

doctor1 MD

Male - 42 years old. TMT tst results - exercised for 9.51 minutes on XXXXXXX protocol at a work load of 11.40 METS and ahieved 90% of maximum predicted HR. 2. Resting ECG revealed WNL 3. Developed Asymptomatic 1-1.5mm comcave to DSST dep in...

doctor1 MD

Hello Doctor, Good afternoon! I recently got my blood work and Echo done. Please do check my Lipoprotein and HOMOCYSTEINE levels, they are very very high. CbC also shows variations. Cholesterol levels are high. Reports attached for your review....